EconPapers    
Economics at your fingertips  
 

Revealed preference analysis of expected utility maximization under prize-probability trade-offs

Laurens Cherchye (), Thomas Demuynck (), Bram De Rock () and Mikhail Freer

Journal of Mathematical Economics, 2022, vol. 99, issue C

Abstract: We provide a revealed preference characterization of expected utility maximization in binary lotteries with prize-probability trade-offs. We start by characterizing optimizing behavior when the empirical analyst exactly knows the utility function or the probability function of winning. Next, we consider the situation with both the probability function and the utility function unknown. In this case utility maximization has empirical content when imposing the mild shape restriction that at least one of these functions is log-concave.

Keywords: Expected utility maximization; Prize-probability trade-offs; Revealed preference characterization; Testable implications (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406821001622
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:99:y:2022:i:c:s0304406821001622

DOI: 10.1016/j.jmateco.2021.102607

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-09-24
Handle: RePEc:eee:mateco:v:99:y:2022:i:c:s0304406821001622